Alert archive / New York / Wind Advisories in 2008
Wind Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Jan 30, 2008, 12:12 PM EST for 5 counties in New York. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 12:12 PM EST (17:12 UTC)
- Expired
- Jan 30, 2008, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 301712 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1212 PM EST WED JAN 30 2008 ...STRONG WINDS WILL CONTINUE TO BATTER WESTERN AND CENTRAL NEW YORK TODAY... .VERY STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON DOWNWIND OF LAKE ERIE...ALONG THE LAKE SHORE OF LAKE ONTARIO...AND EAST INTO THE TUG HILL PLATEAU. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH. WINDS ARE EXPECTED TO DIMINISH TOWARD THE EVENING. NYZ014-302300- /O.CAN.KBUF.HW.W.0002.000000T0000Z-080131T0100Z/ /O.NEW.KBUF.WI.Y.0003.080130T1712Z-080130T2300Z/ ONTARIO- INCLUDING THE CITY OF...CANANDAIGUA 1212 PM EST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS REPLACED THE HIGH WIND WARNING WITH A WIND ADVISORY...IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. WINDS WILL WILL CONTINUE OUT OF THE SOUTHWEST AT 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH. WINDS WILL BEGIN TO DIMINISH TOWARD THE EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ012-013-020-021-302300- /O.CAN.KBUF.HW.W.0002.000000T0000Z-080130T2300Z/ /O.NEW.KBUF.WI.Y.0003.080130T1712Z-080130T2300Z/ WYOMING-LIVINGSTON-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...GENESEO...OLEAN...WELLSVILLE 1212 PM EST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS REPLACED THE HIGH WIND WARNING WITH A WIND ADVISORY...IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. WINDS WILL WILL CONTINUE OUT OF THE SOUTHWEST AT 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH. WINDS WILL BEGIN TO DIMINISH TOWARD THE EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ001>003-010-011-019-085-302300- /O.CON.KBUF.HW.W.0002.000000T0000Z-080130T2300Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-CHAUTAUQUA- SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1212 PM EST WED JAN 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. VERY STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON DOWNWIND OF LAKE ERIE WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS OVER 60 MPH. WINDS ARE EXPECTED TO DIMINISH TOWARD THE EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. SCATTERED POWER OUTAGES WILL BE LIKELY. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR YOUR LATEST SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS OR UPDATES. THE LATEST INFORMATION IS ALWAYS AVAILABLE ON OUR WEBSITE AT WWW.WEATHER.GOV/BUF. $$ NYZ004>008-310100- /O.CON.KBUF.HW.W.0002.000000T0000Z-080131T0100Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE 1212 PM EST WED JAN 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. VERY STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON ALONG THE LAKE SHORE OF LAKE ONTARIO AND EAST INTO THE TUG HILL PLATEAU. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH. WINDS ARE EXPECTED TO DIMINISH TOWARD THE EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. SCATTERED POWER OUTAGES WILL BE LIKELY. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR YOUR LATEST SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS OR UPDATES. THE LATEST INFORMATION IS ALWAYS AVAILABLE ON OUR WEBSITE AT WWW.WEATHER.GOV/BUF. $$ ZAFF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 30, 11:05 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 30, 11:05 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1105 AM EST WED JAN 30 2008
.SYNOPSIS...
A VERY HAZARDOUS WEATHER SITUATION WILL BE FOUND ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEW YORK THROUGH MUCH OF THE DAY TODAY
IN THE WAKE OF A POWERFUL COLD FRONT WHICH CROSSED THE REGION. WINDS
IN MANY AREAS WILL GUST TO NEAR 60 MPH WITH A DRAMATIC DROP IN
TEMPERATURES. SNOWSQUALLS AND BLOWING SNOW WILL OCCUR ACROSS THE
AREA THROUGH AT LEAST MIDDAY AND START TO DIMINISH THIS AFTERNOON
OFF LAKE ERIE BUT LINGER LONGER OFF LAKE ONTARIO. THE WEATHER
WILL IMPROVE THURSDAY BEFORE AN APPROACHING STORM SYSTEM BRINGS
THE POTENTIAL FOR SIGNIFICANT WINTRY WEATHER FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DRAMATIC IMPACTS THIS MORNING ACROSS OUR REGION WITH WIDESPREAD
DAMAGE AND POWER OUTAGES THROUGHOUT THE REGION DUE TO INCREDIBLE
WINDS OF 60 TO 70 MPH FROM BUFFALO TO ROCHESTER. UNPRECEDENTED
FLOODING ALSO OCCURRING FROM LAKE ERIE WITH MAJOR SEICHE SENDING
LAKE UP OVER 8 FEET IN A FEW HOURS...SENDING ICE OVER THE BOOM
INTO THE NIAGARA RIVER AND BACKING UP THE BUFFALO RIVER TO FLOOD
PORTIONS OF THE CITY OF BUFFALO. LAKE EFFECT HAS DEVELOPED OFF
ERIE BUT STILL VERY DISORGANIZED WITH MULTIPLE BANDS AND
CELLS...THERE APPEARS TO BE A WEAKENING TREND UPSTREAM ON KCLE
RADAR SO DO EXPECT THIS ACTIVITY TO BECOME MORE SCATTERED INTO
EARLY AFTERNOON BUT WILL NEED TO WATCH FOR ANY SINGLE BAND
DEVELOPMENT AS WINDS VEER MORE TO 250-260 WHICH MIGHT COUNTERRACT
THE DRYING FOR AWHILE. WINDS TEMPS AND VSBY ARE BRINGING BLIZZARD
CONDITIONS IN THESE CELLS BUT IT IS SCATTERED ENOUGH SO THAT WE
WILL CONTINUE TO COVER WITH SPSS AND HOLD WINTER WX ADVISORY FOR
NOW. WILL REVISIT THIS AT NOON.
LK ONTARIO ACTIVITY WILL BE EVEN MORE OF A CONCERN WITH FIRST
SIGNS OF A SINGLE BAND GETTING GOING OVER SRN JEFF CTY.
AGAIN...WILL REVISIT THIS FOR POSSIBLE UPGRADE BY NOON OR SO.
OTHERWISE...WILL GO WITH SCATD SNOW SHOWERS FOR THE AFTERNOON.
WILL LOWER TEMPS SEVERAL DEGREES BUT WIND CHILLS SHOULD STILL
REMAIN A BIT ABOVE CRITERIA FOR FLAGS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
LAKE SNOWS WILL LIKELY CONTINUE EAST OF LAKE ONTARIO TONIGHT AS
WINDS SLACKEN HOWEVER SNOWS SHOULD BE WINDING DOWN AS DRIER AIR
ADVECTS INTO THE AREA AND INVERSION HEIGHTS DROP SIGNIFICANTLY.
SURFACE WINDS WILL ALSO RAPIDLY DIMINISH TONIGHT...ESPECIALLY AFTER
MIDNIGHT AS WIND FIELDS ALOFT SLACKEN...TEMPERATURE ADVECTION
BECOMES NEUTRAL...AND RIDGING WORKS INTO THE AREA FROM THE WEST.
THURSDAY LOOKS TO BE TRANQUIL AS RIDGING BUILDS ACROSS THE AREA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THIS PERIOD WILL BE FAIRLY MILD OVERALL...BUT WILL START WITH
ANOTHER SIGNIFICANT STORM ON FRIDAY. MODELS ARE GENERALLY COMING
INTO CONSENSUS WITH BRINGING SFC LOW UP FROM OHIO VALLEY INTO WRN
NY OR ERN LK ERIE ON FRIDAY AFTERNOON BEFORE WEAKENING AND TRYING TO
REDEVELOP EASTWARD TOWARD THE COAST...12Z/29 ECMWF STILL KEEPS
SYSTEM A BIT FURTHER WEST THAN GFS...BUT THERE SHOULD BE ENOUGH WARM
AIR LIFTING NORTH AHEAD OF THE SYSTEM TO BRING AT LEAST SOME
CHANGEOVER TO SLEET/FRZG RAIN OR EVEN RAIN FOR A TIME. FAIRLY DECENT
SLUG OF QPF IN THE 0.5 TO 1 INCH RANGE...SO FRIDAY WILL INDEED BE A
MESSY DAY. FOR NOW WILL BRING POPS INTO WEST AFTER MDNT THURS NT AND
UP TO CATEG ALL AREAS ON FRIDAY. WILL START PRECIP AS SNOW AND THEN
A MIX OF EVERYTHING ON FRIDAY. WE MAY HAVE A TOUGH TIME BUDGING THE
SFC COLD AIR WITH LOW LEVEL NE FLOW FROM HIGH OVER QUEBEC...SO MAY
NOT GO TO STRAIGHT RAIN THAT EASILY. STAY TUNED.
YET ANOTHER IN A PARADE OF PACIFIC SYSTEMS WILL APPROACH THE EASTERN
GREAT LAKES REGION BY THE END OF THE LONG TERM PERIOD. THE NEW
00Z/30 GFS AND ECMWF CONTINUE TO SHOW ANOTHER PACIFIC SHORTWAVE
EJECTING OUT OF THE MEAN WESTERN CONUS TROUGH. AS IS USUALLY THE
CASE WITH THESE SYSTEMS...THERE IS CONSIDERABLE DISAGREEMENT WITH
RESPECT TO THE TIMING OF THIS SYSTEM. FOR NOW HAVE HELD WITH
CONTINUITY AND KEPT MONDAY DRY WITH CHANCE POPS MON NGT/TUE. THE
VAST MAJORITY OF THE GEFS ENSEMBLE MEMBERS AND OTHER OPERATIONAL
MODEL GUIDANCE SHOW PLENTY OF WARM AIR BEING DRAWN NORTH AHEAD OF
THIS SYSTEM...SO AT THIS EARLY JUNCTURE IT LOOKS LIKE A MAINLY RAIN
EVENT.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
INTENSE COLD FRONT IS APPROACHING KART EAST OF LAKE ONTARIO AT 11Z.
MAIN CONCERN IS THE STRONG WINDS. SOUTHWEST WINDS SUSTAINED AT CLOSE
TO 40 KNOTS ACROSS WNY INCLUDING KBUF-KIAG WITH GUSTS TO OVER 50
KNOTS. WINDS WILL CONTINUE AT THIS MAGNITUDE FOR A FEW MORE HOURS
BEFORE COMING DOWN A LITTLE...BUT WILL STILL GUST TO AROUND 45 KNOTS
THROUGH THE REMAINDER OF THE DAY. WINDS WILL DIMINISH RAPIDLY
TONIGHT AS AN AREA OF HIGH PRESSURE BUILDS INTO THE GREAT LAKES.
CIGS/VSBY WILL BE MVFR THROUGH EARLY AFTERNOON WITH WRAP AROUND
MOISTURE AND NUMEROUS SNOW SHOWERS. VSBY WILL OCCASIONALLY GO DOWN
TO IFR IN THE HEAVIER SNOW SHOWERS AND BLOWING SNOW. EXPECT SNOW
SHOWERS TO GRADUALLY DIMINISH THIS AFTERNOON.
SKIES WILL SCATTER OUT LATER THIS AFTERNOON OR THIS EVENING WITH VFR
RETURNING IN MOST LOCATIONS. SOME LOCAL LAKE EFFECT SNOW WILL
DEVELOP LATER THIS AFTERNOON...ESPECIALLY NEAR KART EAST OF LAKE
ONTARIO WITH SOME LOCAL IFR/LIFR.
LOOKING FURTHER AHEAD...LAKE SNOWS MAY CONTINUE WEDNESDAY NIGHT
EAST OF LAKE ONTARIO BUT WINDS WILL QUICKLY DIMINISH AS A RIDGE OF
HIGH PRESSURE MOVES ACROSS THE REGION ON THURSDAY FOR VFR
CONDITIONS. ANOTHER LOW WILL MOVE UP FROM THE OHIO VALLEY TO
WESTERN NEW YORK ON FRIDAY AND PROVIDE A VARIETY OF PRECIPITATION
TO THE REGION...AND ASSOCIATED IFR CONDITIONS. MORE TRANQUIL
WEATHER WILL RETURN FOR THE WEEKEND WITH VFR TO OCCASIONALLY MVFR
CIGS AND GENERALLY DRY CONDITIONS.
&&
.MARINE...
FREQUENT GUSTS TO STORM FORCE WILL CONTINUE ON THE LAKES THIS
AFTERNOON. WITH THE STRONG WINDS...LONG FETCH...AND UNSTABLE MARINE
BOUNDARY LAYER...SIGNIFICANT WAVE HEIGHTS ON THE OPEN WATERS OF LAKE
ONTARIO MAY APPROACH 20 FEET AND HEAVY FREEZING SPRAY WILL CONTINUE.
WINDS SHOULD DIMINISH TO GALE FORCE LATER THIS AFTERNOON...THEN
QUICKLY DIMINISH TO LESS THAN 20 KNOTS BY THURSDAY MORNING AS A
RIDGE OF HIGH PRESSURE BUILDS OVER THE EASTERN GREAT LAKES.
&&
.TIDES/COASTAL FLOODING...
LAKE ERIE ROSE TO 10.5 FEET ABOVE LOW WATER DATUM AT 7 AM THIS
MORNING. THIS CAPPED A REMARKABLE RISE OF 9 FEET IN LESS THAN 3
HOURS AND CAUSED ALL KINDS OF FLOODING PROBLEMS ALONG THE
LAKESHORE AND PARTS OF CITY...BUT GENERALLY MINOR. IT HAS RECEDED
BELOW THE 8 FOOT FLOOD STAGE AS OF 945 AM BUT WARNING WILL BE
ALLOWED TO EXPIRE AT NOON. FFW FOR FLOODING ALONG THE NIAGARA
RIVER AND LAKESHORE WILL CONTINUE TO 1 PM.
THE 10.5 FOOT LEVEL MAY BE THE HIGHEST LEVEL OF THE LAKE SINCE
DEC 1985 WHEN IT REACHED A RECORD 12.0 FEET.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 6 PM EST THIS AFTERNOON FOR NYZ001>003-
010>013-019>021-085.
LAKESHORE FLOOD WARNING UNTIL NOON EST TODAY FOR NYZ010-019-
085.
WINTER STORM WARNING UNTIL 3 PM EST THIS AFTERNOON FOR NYZ001-
002-010>012-085.
HIGH WIND WARNING UNTIL 8 PM EST THIS EVENING FOR NYZ004>008-
014.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ006>008.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ003>005-013-014-019>021.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL MIDNIGHT EST TONIGHT FOR
LEZ040-041.
STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR LEZ020-040-
041.
HEAVY FREEZING SPRAY WARNING UNTIL 3 AM EST THURSDAY
FOR LOZ042>045-062>065.
STORM WARNING UNTIL 8 PM EST THIS EVENING FOR LOZ042>045-
062>065.
&&
SYNOPSIS...TMA
NEAR TERM...SFM
SHORT TERM...TMA
LONG TERM...HITCHCOCK/SFM
AVIATION...TJP
MARINE...APB
TIDES/COASTAL FLOODING...SFMHazardous weather outlook, Jan 30, 5:42 AM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 542 AM EST WED JAN 30 2008 NYZ001>003-011>013-020-021-311045- NIAGARA-ORLEANS-MONROE-GENESEE-WYOMING-LIVINGSTON-CATTARAUGUS- ALLEGANY- 542 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THERE IS THREAT FOR SIGNIFICANT MIXED WINTRY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-311045- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 542 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL NOON EST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THERE IS THREAT FOR SIGNIFICANT MIXED WINTRY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-311045- OSWEGO-JEFFERSON-LEWIS- 542 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THERE IS THREAT FOR SIGNIFICANT MIXED WINTRY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-014-311045- WAYNE-NORTHERN CAYUGA-ONTARIO- 542 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THERE IS THREAT FOR SIGNIFICANT MIXED WINTRY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-311045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 542 AM EST WED JAN 30 2008 ...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-311045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- 542 AM EST WED JAN 30 2008 ...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-043-062-063-311045- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 542 AM EST WED JAN 30 2008 ...STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-064-065-311045- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 542 AM EST WED JAN 30 2008 ...STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-311045- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 542 AM EST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
In the hours before
Local storm report, Jan 30, 7:21 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
721 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD BUFFALO 42.89N 78.86W
01/30/2008 ERIE NY COUNTY OFFICIAL
BUFFALO RIVER OUT OF ITS BANKS AND FLOODING SOME ROADS
AND PARKING LOTS NEAR MICHIGAN AVE LIFT BRIDGE
&&
HITCHCOCKLocal storm report, Jan 30, 7:38 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
738 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM FLASH FLOOD BUFFALO 42.89N 78.86W
01/30/2008 ERIE NY COUNTY OFFICIAL
WIDESPREAD FLOODING IN THE FIRST WARD FROM THE BUFFALO
RIVER
&&
HITCHCOCKSpecial weather statement, Jan 30, 8:50 AM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 850 AM EST WED JAN 30 2008 NYZ001-002-010-011-019-085-301700- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 850 AM EST WED JAN 30 2008 ...NEAR WHITEOUT CONDITIONS AT TIMES THIS MORNING... SNOWSQUALLS WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH NOON. THESE SQUALLS WILL BE SCATTERED JUST ABOUT ANYWHERE...BUT WILL COMBINE WITH WIND GUSTS OVER 50 MPH TO CREATE NEAR BLIZZARD CONDITIONS AT TIMES. EXERCISE EXTREME CAUTION IF YOU WILL BE TRAVELLING ACROSS THE REGION THIS MORNING AS CONDITIONS WILL VARY WIDELY. SFM
Local storm report, Jan 30, 9:11 AM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
911 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM NON-TSTM WND GST DUNKIRK 42.49N 79.34W
01/30/2008 M59.00 MPH CHAUTAUQUA NY ASOS
0418 AM NON-TSTM WND GST BUFFALO 42.89N 78.86W
01/30/2008 M58.00 MPH ERIE NY ASOS
0429 AM NON-TSTM WND GST KENMORE 42.96N 78.87W
01/30/2008 M60.00 MPH ERIE NY TRAINED SPOTTER
0430 AM NON-TSTM WND DMG BUFFALO 42.89N 78.86W
01/30/2008 ERIE NY COUNTY OFFICIAL
REPORTS OF SCATTERED POWER OUTAGES ON THE WEST SIDE OF
BUFFALO
0506 AM NON-TSTM WND GST BUFFALO 42.89N 78.86W
01/30/2008 M63.00 MPH ERIE NY ASOS
0514 AM NON-TSTM WND GST LOCKPORT 43.17N 78.70W
01/30/2008 M81.00 MPH NIAGARA NY MESONET
0523 AM NON-TSTM WND GST KENMORE 42.96N 78.87W
01/30/2008 M63.00 MPH ERIE NY TRAINED SPOTTER
0535 AM NON-TSTM WND GST NIAGARA FALLS 43.09N 79.02W
01/30/2008 E64.00 MPH NIAGARA NY ASOS
0537 AM NON-TSTM WND GST DUNKIRK 42.49N 79.34W
01/30/2008 E64.00 MPH CHAUTAUQUA NY MESONET
0544 AM NON-TSTM WND GST ROCHESTER 43.17N 77.62W
01/30/2008 M60.00 MPH MONROE NY OFFICIAL NWS OBS
0551 AM NON-TSTM WND GST BUFFALO 42.89N 78.86W
01/30/2008 M64.00 MPH ERIE NY ASOS
0554 AM NON-TSTM WND DMG BUFFALO 42.89N 78.86W
01/30/2008 ERIE NY COUNTY OFFICIAL
THIRD FLOOR FRONT WALL OF OLD BRICK BUILDING AT CORNER OF
CHICAGO AND MIAMI ST. COLLAPSED FROM DAMAGING WINDS.
0600 AM NON-TSTM WND GST PEMBROKE 43.00N 78.44W
01/30/2008 E65.00 MPH GENESEE NY MESONET
0644 AM NON-TSTM WND GST LYNDONVILLE 43.32N 78.39W
01/30/2008 M62.00 MPH ORLEANS NY MESONET
0720 AM NON-TSTM WND GST BUFFALO 42.89N 78.86W
01/30/2008 M67.00 MPH ERIE NY PUBLIC
ELMWOOD AND AMHERST STREETS
0720 AM FLASH FLOOD BUFFALO 42.89N 78.86W
01/30/2008 ERIE NY COUNTY OFFICIAL
BUFFALO RIVER OUT OF ITS BANKS AND FLOODING SOME ROADS
AND PARKING LOTS NEAR MICHIGAN AVE LIFT BRIDGE
0738 AM FLASH FLOOD BUFFALO 42.89N 78.86W
01/30/2008 ERIE NY COUNTY OFFICIAL
WIDESPREAD FLOODING IN THE FIRST WARD FROM THE BUFFALO
RIVER
0800 AM NON-TSTM WND GST AMHERST 43.03N 78.72W
01/30/2008 M75.00 MPH ERIE NY PUBLIC
MULTIPLE TREE BRANCHES DOWN AND ROOFING MATERIAL BLOWN
ALL OVER
0827 AM NON-TSTM WND GST ROCHESTER 43.17N 77.62W
01/30/2008 M63.00 MPH MONROE NY OFFICIAL NWS OBS
0854 AM NON-TSTM WND GST BUFFALO 42.89N 78.86W
01/30/2008 M68.00 MPH ERIE NY OFFICIAL NWS OBS
&&
JJPLocal storm report, Jan 30, 11:03 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1103 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM NON-TSTM WND GST WATERTOWN 43.97N 75.91W
01/30/2008 M56.00 MPH JEFFERSON NY ASOS
&&
JJPSpecial weather statement, Jan 30, 11:28 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1128 AM EST WED JAN 30 2008 NYZ006>008-301930- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1128 AM EST WED JAN 30 2008 ...STRONG WINDS AND LOCALIZED LAKE SNOWS TO PRODUCE NEAR WHITEOUTS AT TIMES THROUGH EARLY AFTERNOON... SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH COMBINED WITH SNOW SQUALLS OFF LAKE ONTARIO WILL PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES THROUGH EARLY AFTERNOON. THE HEAVIEST BAND THROUGH EARLY AFTERNOON WILL BE MAINLY BETWEEN ADAMS CENTER AND SANDY CREEK AND EXTENDING EASTWARD INTO CENTRAL LEWIS COUNTY NORTH OF LOWVILLE. SNOWFALL RATES OF A HALF INCH AN HOUR ARE POSSIBLE. LIGHTER SNOWS WILL CONTINUE NORTH OF THIS MAIN BAND TO THE SAINT LAWRENCE RIVER. TRAVEL ON PORTIONS OF INTERSTATE 81 BETWEEN PULASKI AND ADAMS CENTER WILL BE DIFFICULT THROUGH EARLY AFTERNOON. USE EXTREME CAUTION IF YOU WILL BE TRAVELING ACROSS THE REGION AS ROAD AND VISIBILITY CONDITIONS WILL VARY WIDELY. JJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:01 AM EST | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 2 hr |
| Jan 30, 3:54 AM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 11 hr |
| Jan 30, 5:24 AM EST | Lakeshore Flood Warning | BUF | Chautauqua, Erie | 7 hr |
| Jan 30, 6:58 AM EST | Flash Flood Warning | BUF | Erie, Niagara | 6 hr |
| Jan 30, 10:30 AM EST | Winter Storm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 4 hr |
| Jan 30, 2:37 PM EST | Lake Effect Snow and Blowing Snow Advisory | BUF | Chautauqua, Erie, Genesee, Wyoming | 13 hr |
| Jan 30, 2:37 PM EST | Lake Effect Snow Warning | BUF | Jefferson, Lewis, Oswego | 20 hr |
Nearby
Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.